MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM

ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM
Model Number CT80LPBDVI
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a 8f low profile plastic vortex port detached bioflo catheter.During a procedure, while the patient was under general anesthesia, upon accessing the vessel with the introducer, the physician advanced the guidewire into the introducer needle.It was advanced, approximately 1" into the vessel, and then would not advance further.The physician attempted to withdrawn the guidewire out of the introducer needle; however, it was stuck.The needle and guidewire were removed as one unit.It was reported the guidewire appeared intact, and was only "stuck" inside the needle.Due to this issue, and no additional kits available, the procedure was cancelled the patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.This event meets the criteria a reportable adverse event; patient safety risk as treatment was not provided, but patient had been sedated.
 
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one guidewire and one needle.As received, the guidewire was stuck inside the needle as reported by the customer.The guidewire accessory is supplied to (b)(4) by the supplier (b)(4).Scar004530 and the returned guidewire/needle sample were sent to (b)(4) for sample evaluation/root cause analysis and dhr review of supplier lot.As per scar004530 response from lake region medical, at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "improper handling", "improper use", "excessive force used", "user failure in preparations for use" and "improper removal from packaging" may have impacted on the event as reported.No discrepancies were noted.The customer's reported complaint description of guidewire stuck in needle was confirmed via visual evaluation of the returned guidewire/needle sample.Although the complaint description was confirmed, a defnitive root cause for the reported event cannot be determined.A potential root cause is end user pulling guidewire back against the needle, damaging the guidewire.This is cautioned against per the device dfu.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: directions for use are provided with this device and contain the following statements: precaution: if the guidewire must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit to help prevent the needle from damaging or shearing the guidewire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX PORT
Common Device Name
VORTEX LP DUAL TITANIUM PORT SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13840064
Report Number1317056-2022-00059
Device Sequence Number4731614
Product Code LJT
UDI-Device IdentifierH787CT80LPBDVI0
UDI-PublicH787CT80LPBDVI0
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberCT80LPBDVI
Device Catalogue NumberCT80LPBDVI
Device Lot Number5666871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale
Patient Weight86 KG